MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPP14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during onyx embolization procedure of a arteriovenous fistula, the distal end of the subject guidewire broke off inside the patient.The subject guidewire tip remains inside the patient and it was embolized into the fistula.The procedure was completed successfully.No snare device was used and the patient was doing well.No additional information is available.
 
Additional Manufacturer Narrative
The device history record (dhr) confirms that the device met all material, assembly, and performance specifications.During the visual inspection, the guidewire was found kinked bent in various locations.The guidewire ptfe coating was noted to be peeled off.The distal tip of the guidewire was noted to be broken/fractured.The functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared as per the dfu, that continuous flush was maintained, there was no resistance encountered when removing the guidewire from the dispenser hoop.There were no other difficulties encountered during the usage of the device that could have contributed to the issue, and there was no resistance encountered during the manipulation of the guidewire.It was unknown how tortuous the patient¿s anatomy was.The distal tip of the wire broke inside the patient and was embolized into fistula.There were no adverse consequences.Analysis of the returned device found the guidewire was kinked, the distal tip was broken/fractured and remains inside the patient embolized into the fistula and ptfe peeling was noted on the returned guidewire.It is most likely the ptfe coating was damaged due to interaction with an accessory device, or with another device, however this cannot be confirmed as neither the torque device nor the introducer were returned for analysis.An assignable cause of procedural factors will be assigned to the as reported and as analyzed 'guidewire distal tip broken/fractured during use' and 'un-retrieved device fragment¿ in addition to the as analyzed ¿guidewire kinked/bent¿ and 'guidewire ptfe coating peeling' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12533143
Report Number3012931345-2021-00158
Device Sequence Number1140158
Product Code DQX
UDI-Device Identifier07613327459654
UDI-Public07613327459654
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2024
Device Model NumberS2SPP14215
Device Catalogue NumberS2SPP14215
Device Lot Number0000067173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown